Alert archive / Texas / Tornado Warnings in 1999

Tornado Warning 80, NWS Shreveport, LA

December 4, 1999Harrison County, Texas

NWS Shreveport, LA issued this tornado warning at Dec 4, 1999, 3:05 PM CST for Harrison County, Texas. It was in force for 40 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 4, 1999, 3:05 PM CST (21:05 UTC)
Expired
Dec 4, 1999, 3:45 PM CST
In force
40 min
Issued by
NWS Shreveport, LA
Area
Whole counties

County Harrison County, TX

What was reported inside it

TimeReportWhereRemark
Dec 4, 3:20 PM CSTTornado F1Marshall, TXIn southwest Marshall from just southeast of West Pinecrest Drive (hwy 43) and just east of West End Blvd to South Washington Ave to just west of East End Blvd (Hwy 59). Eyewitnesses indicated tornado was heavily rain wrapped, fast moving and very difficult t

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 4, 11:00 AM CSTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 1999-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 1999-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
143 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
602 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
374 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KSHV 042104 RRA
TORSHV
TXC203-042145-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
305 PM CST SAT DEC 4 1999

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* TORNADO WARNING FOR...
  HARRISON COUNTY IN NORTHEASTERN TEXAS

* UNTIL 345 PM CST

* AT 300 PM CST... THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A TORNADO JUST SOUTH OF MARSHALL.  THE
  THUNDERSTORM CONTAINING THIS TORNADO WAS MOV8ING NORTHEAST AT 40
  MPH.

* PEOPLE IN MARSHALL TAKE IMMEDIATE SHELTER...

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Dec 4, 10:30 AM CST, 4 hours 35 minutes earlier.

Area forecast discussion, Dec 4, 10:30 AM CST, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 AM CST SAT DEC 4 1999

PRETTY GOOD MORNING FORECAST HAS THINGS HANDLED WELL...I HAVE
OFFERED SOME SLIGHT MODIFICATIONS. REMOVED MORNING PERIOD...RAISED
TEMPS TO 75 TO 80 RANGE EAST AND SOUTH TODAY...LOWERED THE UPPER 70S
OUT WEST TO MID 70S. ALTERED POPS SLIGHTLY. REARRANGED ZONES TO THE
FOLLOWING ORDER... NW..N..NE..SW..S..SE..FAR S. SLIGHT RISK STILL IN
EFFECT. LETS GET READY TO RUMBLE.   17

.SHV...CAUTION ON AREA LAKES ALL ZONES THROUGH PERIOD.

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 4, 11:45 AM CSTSevere Thunderstorm WarningSHVWood30 min
Dec 4, 12:47 PM CSTSevere Thunderstorm WarningSHVCamp, Titus33 min
Dec 4, 1:12 PM CSTSevere Thunderstorm WarningSHVMorris33 min
Dec 4, 1:30 PM CSTSevere Thunderstorm WarningSHVCass60 min
Dec 4, 1:36 PM CSTTornado WarningSHVBowie, Cass64 min
Dec 4, 2:08 PM CSTSevere Thunderstorm WarningSHVBowie47 min
Dec 4, 2:51 PM CSTSevere Thunderstorm WarningSHVHarrison44 min

Nearby

Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.